Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


combivir/sustiva miss 1 dose
Sep 16, 2005

Hi,last night after a long tiring day at work i went home and decided to have a short nap that instead ended this morning at 7 when my alarm clock reminded me it was time to go to work again.I was supposed to take my evening medication(combivir/and sustiva)at 10pm last night, so as soon as i woke up and realised my mistake i took both my hiv drugs. Since starting HAART 2 years ago this is the first time i miss a dose.My viral load is undetectable and my cd4 count over this period went from 200 to 600.Originaly i was told always to take my medication withing 2 hours of my chosen time and obviously preferably on time. Now i'm really worried that with this mistake i possibly have compromised my chances of successfully keeping up with this combination. i also wonder if i did the right thing in taking my medication when i woke up this morning and if i should immediately contact my clinic and repeat my tests that are due again in 2months time.I hope to hear from you soon, and i also would like to thank you all for the great effort in keeping this site so succesful and extremely helpful. kind regards Andrea

Response from Dr. Sherer

Hi Andrea -

First, you were correct to recognize the mistake right away and take your medications at that time; this will limit the chance that the drug levels in your blood will fall below the effective levels.

Second, the risk of a single missed or late dose appears to be small, though not zero. Most adherence studies that suggested that a single missed dose in a twice daily regimen is acceptable (even though not the best adherence possible).

You do not need to rush to the clinic. It would be helpful to call your doctor and describe these events, and together make a plan for what to do next. Most important will be to prevent this particular lapse from occurring again.


Previous
drug resistance
Next
Stopping Stocrin

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement